Alert archive / Missouri / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2000, 3:45 AM CDT for New Madrid County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 3:45 AM CDT (08:45 UTC)
- Expired
- May 27, 2000, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County New Madrid County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 270847 FFWPAH MOC143-271400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... NEW MADRID COUNTY IN SOUTHEAST MISSOURI * UNTIL 900 AM CDT * AT 345 AM CDT...DOPPLER RADAR SHOWS AN EXTENSIVE AREA OF THUNDERSTORMS ACROSS NEW MADRID COUNTY...EXTENDING SOUTHWEST INTO ARKANSAS. LAW ENFORCEMENT REPORTS THAT SOME ROADS STILL HAVE WATER ACROSS THEM. COUNTY ROAD 728 WAS UNDER WATER AS OF 1000 PM FRIDAY EVENING. * RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR WILL DEVELOP THROUGH 500 AM. THIS WILL LIKELY CAUSE RAPID RISES IN WATER LEVELS IN THOSE AREA ALREADY EXPERIENCING HIGH WATER PROBLEMS. * LOCATIONS IN THE WARNING INCLUDE... RISCO PORTAGEVILLE PARMA LILBOURN NEW MADRID MATTHEWS MARSTON HOWARDVILLE CANALOU BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.N DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:00 AM CDT, 45 minutes earlier.
Area forecast discussion, May 27, 3:00 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SAT MAY 27 2000 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH FLOODING. LATEST 07Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER SOUTHWEST IOWA WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY. A COLD FRONT TRAILS SOUTHWEST FROM THE LOW THROUGH EASTERN KANSAS AND INTO THE OKLAHOMA PANHANDLE. JUST ONE LOOK AT THE LATEST IR SATELLITE LOOP VIRTUALLY PAINTS THE PICTURE FOR TODAY...WITH NUMEROUS THUNDERSTORM COMPLEXES PLASTERED OVER THE MIDWEST. ONE COMPLEX OVER CENTRAL ILLINOIS AND ACROSS I-70 IN MISSOURI IS APPROACHING NORTHWEST PARTS OF THE FORECAST AREA. ANOTHER COMPLEX OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI IS ALREADY AFFECTING THE SOUTHWEST PART OF THE FORECAST AREA. NGM/ETA/AVN FORECAST MODELS ARE ALL IN GENERAL AGREEMENT ON THE POSITION OF THE SURFACE FEATURES THROUGH 00Z SUNDAY...THEN DIVERGE SOMEWHAT AS THE ETA SWINGS THE COLD FRONT THROUGH ABOUT 6 HOURS SOONER THAN NGM/AVN. WITH FRONTAL PASSAGE...ETA ALSO ENDS PRECIP SOONER WITH DECREASED INSTABILITY VALUES. THIS DOES NOT LOOK REASONABLE...SO WILL GENERALLY FOLLOW NGM/AVN MODEL SOLUTIONS PAST 24 HOURS. SO EXPECT THE SURFACE LOW TO BE OVER CENTRAL ILLINOIS BY 00Z SUNDAY WITH THE TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SOUTHERN MISSOURI INTO TEXAS. THE COLD FRONT SHOULD PASS ACROSS THE FORECAST AREA OVERNIGHT AND EXIST TO OUR EAST BY 12Z SUNDAY. IN THE MEANTIME...AN H5 LOW DEEPENS AND MOVES INTO CENTRAL ILLINOIS BY 12Z SUNDAY...THEN INTO THE OHIO VALLEY BY 00Z MONDAY. BEFORE THE FRONT MOVES THROUGH...NUMEROUS THUNDERSTORM COMPLEXES POSE THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING TODAY AND TONIGHT. ETA/NGM LAYER PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON AND EVENING WITH K INDICES ABOVE 30 DURING THE SAME TIME FRAME. WITH ANTECEDENT RAINS OVER PARTS OF THE FORECAST AREA IN COMBINATION WITH TODAY/S HEAVY RAIN POTENTIAL...WILL ISSUE FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA TODAY...AND WILL LET DAY SHIFT EXTEND WATCH INTO TONIGHT/S PERIOD IF NECESSARY. CURRENT ZONES ARE GOING MIDDLE TO UPPER 80S FOR TODAY/S HIGH TEMPERATURES. GIVEN AMPLE CLOUD COVER AND WIDESPREAD CONVECTION TODAY AND THE LOWERED FWC/FAN MOS VALUES...WILL CUT HIGHS INTO THE UPPER 70S AND LOWER 80S FROM NORTH TO SOUTH. PREFER A BLEND OF FWC/FAN MOS VALUES FOR REMAINDER OF FORECAST. .PAH...FLASH FLOOD WATCH ENTIRE CWA TODAY. PRESLEY
In the hours before
Special weather statement, May 26, 10:11 PM CDT, 5 hours 34 minutes before
MOZ107-108-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1011 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH 372 IS IN EFFECT UNTIL 400 AM... ...THE WATCH INCLUDES A SMALL PART OF THE OZARK FOOTHILLS IN SOUTHEAST MISSOURI... COUNTIES IN SOUTHEAST MISSOURI INCLUDED ARE: CARTER...AND RIPLEY INTENSE THUNDERSTORMS WERE MOVING ACROSS NORTHERN ARKANSAS AT 1005 PM THIS LATE EVENING. THESE COULD DEVELOP NORTHWARD OR MOVE MORE NORTHEAST WITH TIME INTO SOUTHERN MISSOURI TONIGHT. IF THE STORMS BECOME SEVERE IN SOUTHERN MISSOURI...THE MAIN THREATS WOULD BE DAMAGING WIND AND HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, May 27, 12:12 AM CDT, 3 hours 33 minutes before
ILZ075>078-080>083-INZ081-082-085>087-270600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1212 AM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH 374 IS IN EFFECT UNTIL 600 AM... ...THE WATCH INCLUDES NORTHERN PARTS OF SOUTHERN ILLINOIS AND MOST OF SOUTHWEST INDIANA... COUNTIES INCLUDED ARE: IN SOUTHERN ILLINOIS - PERRY...JEFFERSON...FRANKLIN...WAYNE... HAMILTON...WHITE...EDWARDS AND WABASH. IN SOUTHWEST INDIANA - GIBSON...PIKE...POSEY...VANDERBURGH...AND WARRICK. AT 1205 AM...RADAR SHOWED STRONG THUNDERSTORMS CAPABLE OF HEAVY RAIN AND POSSIBLY SMALL HAIL MOVING NORTHEAST AT 40 MPH ACROSS GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA. MORE THUNDERSTORMS WERE MOVING ACROSS EAST CENTRAL MISSOURI INTO CENTRAL ILLINOIS. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OVERNIGHT INTO THE AREA. SOME OF THESE STORMS MAY BE SEVERE...CAPABLE OF STRONG DAMAGING WIND... AND POSSIBLY HAIL. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, May 27, 3:03 AM CDT, 42 minutes before
ILZ075>078-080>082-270930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CDT SAT MAY 27 2000 ...LINE OF THUNDERSTORMS MOVING SOUTHEAST TOWARD THE REGION... AT 300 AM DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR LAWRENCEVILLE TO SALEM TO NASHVILLE MOVING SOUTHEAST AT 30 MPH. THE LINE SHOULD BE FROM NEAR FAIRFIELD TO DU QUOIN BY 400 AM. EXPECT HEAVY DOWNPOURS OF RAIN...DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS TO 40 MPH WITH THESE STORMS. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 39 min |
| May 27, 12:25 PM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.